Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 2, 2012, 4:30 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 4:30 PM CDT (21:30 UTC)
- Expired
- Apr 2, 2012, 5:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 149 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:52 PM CDT | TSTM WND DMG | 4 E Monticello, AR | SEVERAL TREES ARE DOWN ALONG DREW 22 LANE EAST OF MONTICELLO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
827
WUUS54 KLZK 022130
SVRLZK
ARC041-043-079-022200-
/O.NEW.KLZK.SV.W.0071.120402T2130Z-120402T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL DESHA COUNTY IN SOUTHEAST ARKANSAS...
EASTERN DREW COUNTY IN SOUTHEAST ARKANSAS...
SOUTH CENTRAL LINCOLN COUNTY IN SOUTHEAST ARKANSAS...
* UNTIL 500 PM CDT
* AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
NORTHWEST OF MONTROSE...OR 10 MILES SOUTHWEST OF DERMOTT...AND
MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
WINCHESTER... TILLAR... OMEGA...
YUKON... SELMA... JEROME...
GOURD... FLORENCE... ENON...
COLLINS... COLEMAN... WILBORN BRAKE...
WELLS LAKE... TUPELO BRAKE... TROTTERS BRAKE...
TOWNSEND LAKE... TILLAR BRAKE... TILLAR ARPT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3383 9180 3384 9145 3339 9145 3338 9146
3339 9167
TIME...MOT...LOC 2131Z 177DEG 32KT 3346 9156
$$
621 follow-up statement
172
WWUS54 KLZK 022155
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CDT MON APR 2 2012
ARC041-043-079-022205-
/O.EXP.KLZK.SV.W.0071.000000T0000Z-120402T2200Z/
DESHA AR-DREW AR-LINCOLN AR-
455 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN...
EASTERN DREW AND SOUTHWESTERN DESHA COUNTIES WILL EXPIRE AT 500 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 3383 9180 3384 9145 3339 9145 3338 9146
3339 9167
TIME...MOT...LOC 2155Z 177DEG 32KT 3367 9157
$$
62What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:41 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 2, 2:41 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT MON APR 2 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT A SYSTEM ALOFT IN NORTHEAST TEXAS WILL MOVE THROUGH ARKANSAS OVERNIGHT. AN MCS ASSOCIATED WITH THE SYSTEM WILL BUILD INTO THE SOUTHWEST HALF OF THE STATE THROUGH THIS EVENING BEFORE WEAKENING AND BECOMING MORE SCATTERED. SOME STORMS COULD BE SEVERE EARLY. OTHERWISE...THE PATTERN WILL BE A LITTLE MORE ACTIVE IN THE NEAR TERM AS A CUTOFF LOW IN THE SOUTHERN PLAINS WOBBLES TOWARD ARKANSAS THROUGH THURSDAY. SURROUNDING THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST. IT APPEARS PRECIPITATION WILL BE MOST WIDESPREAD AHEAD OF THE SYSTEM TUESDAY NIGHT/WEDNESDAY MORNING. WENT WITH LIKELY POPS DURING THIS TIME FRAME. ANOTHER ROUND OF THUNDER IS POSSIBLE MAINLY NORTH AND EAST OF LITTLE ROCK ON THURSDAY AS THE SYSTEM TRACKS ALONG THE ARKANSAS AND MISSOURI BORDER AND EVENTUALLY EXITS THE REGION. THE PERIOD WILL END WITH A BRIEF PERIOD OF COOLER/MORE SEASONABLE AIR THAT WILL BE AROUND FOR THE BEGINNING OF THE EXTENDED PERIOD. && .LONG TERM...FRIDAY THROUGH MONDAY SLOW MOVING UPPER LOW THAT WILL BRING PRECIP DURING THE SHORT TERM PERIOD WILL HAVE MOVED TO THE SE OF AR AT THE START OF THE LONG TERM...WITH UPPER LEVEL RIDGING IN PLACE ACROSS THE CENTRAL CONUS. DRY CONDITIONS AND CLOSER TO NORMAL TEMPS WILL BE SEEN FOR FRI...WITH NW FLOW ALOFT. BY SAT...EXPECT TEMPS TO REBOUND WITH THE UPPER LEVEL RIDGE SHIFTING EAST...WITH UPPER FLOW BECOMING SW. MENTION INCREASING POPS ACROSS THE NWRN COUNTIES AS COLD FRONT APPROACHES FROM THE NW LATE SAT. HOWEVER...THE MAIN ENERGY WILL REMAIN FAR TO THE NORTH AS AN UPPER LEVEL TROUGH MOVES ACROSS THE NRN PLAINS INTO THE GREAT LAKES REGION. THIS WILL CAUSE THE FRONT TO STALL OVER THE NRN HALF OF THE STATE FOR SUN. THIS FRONT WILL ONLY REMAIN STALLED BRIEFLY AS ANOTHER...STRONGER UPPER WAVE DIVES SE INTO THE MID MS RIVER VALLEY REGION LATE IN THE LONG TERM...PUSHING THE FRONT SOUTH OF THE STATE AT THE END OF THIS FORECAST PERIOD. WILL CONTINUE WITH AT LEAST SLIGHT CHANCE POPS THROUGH THE REST OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 64 81 61 77 / 20 50 60 60 CAMDEN AR 64 82 64 79 / 50 40 60 50 HARRISON AR 61 80 58 75 / 20 50 70 50 HOT SPRINGS AR 64 81 63 78 / 50 40 60 50 LITTLE ROCK AR 64 82 63 78 / 40 40 60 50 MONTICELLO AR 65 84 64 79 / 50 40 60 50 MOUNT IDA AR 63 80 62 78 / 50 40 60 40 MOUNTAIN HOME AR 62 81 59 76 / 20 50 60 50 NEWPORT AR 64 82 61 78 / 20 50 60 60 PINE BLUFF AR 65 83 64 79 / 50 40 60 50 RUSSELLVILLE AR 63 80 61 77 / 40 50 60 50 SEARCY AR 64 81 62 78 / 30 40 60 60 STUTTGART AR 64 82 63 79 / 30 40 60 60 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...62
Hazardous weather outlook, Apr 2, 12:50 PM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT MON APR 2 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1250 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A LARGE AREA OF SHOWERS AND THUNDERSTORMS FROM NORTHEAST TEXAS INTO WESTERN LOUISIANA WILL BUILD INTO THE SOUTHWEST HALF OF ARKANSAS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE SOUTHWEST OF MENA AND PINE BLUFF. THE MAIN CONCERN WITH THE STORMS WILL BE STRONG TO DAMAGING WINDS. ISOLATED STORMS COULD PRODUCE QUARTER SIZE HAIL OR LARGER. STORMS WILL TEND TO WEAKEN AND BECOME MORE SCATTERED AS THEY SPREAD ACROSS THE REMAINDER OF THE REGION TONIGHT. THE CONCERN FOR SEVERE WEATHER WILL DECREASE AS THE NIGHT PROGRESSES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM AND COLD FRONT FROM THE PLAINS WILL APPROACH THE AREA ON TUESDAY AND GRADUALLY MOVE ACROSS ARKANSAS THROUGH LATE THURSDAY. THIS SLOW MOVING SYSTEM WILL BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE REGION. THERE WILL BE SOME RISK OF STRONG TO SEVERE STORMS ON TUESDAY AND WEDNESDAY...BUT AT THIS TIME IT IS A BIT UNCERTAIN WHEN THE BEST PERIOD WILL BE AND FUTURE FORECASTS WILL FINE TUNE THIS THREAT. THE MAIN THREATS OF ANY SEVERE STORMS WILL BE STRONG WINDS AND LARGE HAIL. ALSO SOME AREAS OF HEAVY RAIN WILL BE NOTED. THE SYSTEM IS EXPECTED TO FINALLY PUSH EAST OF ARKANSAS BY FRIDAY AND END THE CHANCE OF RAIN. DRY WEATHER CONDITIONS WILL RETURN ON FRIDAY...THEN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE SOUTHWEST HALF OF ARKANSAS THROUGH THIS EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59/46
In the hours before
Local storm report, Apr 2, 4:11 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
411 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG EAST CAMDEN 33.61N 92.74W
04/02/2012 OUACHITA AR LAW ENFORCEMENT
SEVERAL TREES ARE DOWN ALONG HWY 274 NEAR EAST CAMDEN.
&&
227Special weather statement, Apr 2, 4:17 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CDT MON APR 2 2012
ARZ053-062-063-066>069-022145-
BRADLEY AR-CALHOUN AR-CLARK AR-CLEVELAND AR-DALLAS AR-DREW
AR-OUACHITA AR-
417 PM CDT MON APR 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUACHITA...WESTERN
DREW...DALLAS...SOUTHERN CLEVELAND...SOUTHERN CLARK...NORTHERN
CALHOUN AND NORTHERN BRADLEY COUNTIES UNTIL 445 PM CDT...
AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
BLUFF CITY TO 3 MILES SOUTHWEST OF LUNET TO 3 MILES SOUTHWEST OF BLUE
SPRINGS TO 4 MILES NORTHEAST OF SMEARNY...AND MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WARREN... FORDYCE... WILMAR...
WHELEN SPRINGS... WEEKS... TRI COUNTY LAKE...
TIPTON... THORNTON... SPARKMAN...
SCIPIO... RICHWOODS... OKOLONA...
MT ELBA... LUNET... LANARK...
LAKE MONTICELLO... LADELLE... KINGSLAND...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 54 AND 72.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3353 9234 3366 9291 3368 9312 3377 9311
3381 9314 3380 9318 3385 9331 3390 9331
3395 9338 3399 9338 3405 9344 3415 9345
3412 9308 3400 9248 3375 9185 3339 9169
3339 9199
TIME...MOT...LOC 2117Z 163DEG 33KT 3378 9326 3375 9295
3364 9235 3347 9200
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:09 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Clark, Ouachita | 66 min |
| Apr 2, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk | 51 min |
| Apr 2, 4:17 PM CDT | Special Weather Statement | LZK | Bradley, Clark, Dallas | 28 min |
| Apr 2, 4:53 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 37 min |
| Apr 2, 4:56 PM CDT | Special Weather Statement | LZK | Clark, Cleveland, Dallas, Grant, Hot Spring, Jefferson | 44 min |
| Apr 2, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Polk, Scott | 30 min |
| Apr 2, 5:32 PM CDT | Special Weather Statement | LZK | Garland, Grant, Saline | 43 min |
| Apr 2, 6:01 PM CDT | Special Weather Statement | LZK | Perry, Pulaski, Saline | 44 min |
| Apr 2, 6:42 PM CDT | Special Weather Statement | LZK | Lonoke | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.